ADVERTISEMENT

Q. Medicines I took for ear fullness are causing tinnitus since a month. Please help me.

Answered by
Dr. Kumar Ashutosh
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 23, 2017

Hello doctor,

I was having a severe headache and ear disturbances (fullness). After consultation with an ENT doctor, Augmentin antibiotic and Actifed cold were prescribed for me. In the process of taking the drugs, I started having tinnitus (ringing and buzzing in the ear), which has refused to stop for about a month and two weeks now. It is very disturbing, even more than the previous ear fullness. I find it difficult to concentrate. Since then, happiness has eluded me. I need a medical advice. So, please help me.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

Please let me know the following:

  1. Whether your problem is with one ear or both the ears.
  2. Do you have any hearing loss, vertigo, or ear discharge?
  3. Was any hearing test done?
  4. Is there any history of cough and cold before the ear problem?
  5. Is there any history of acidity or smoking?

Please revert with these answers, so that I can help you better. Please attach your prescription as well.

Revert with more information to an ENT otolaryngologist online --> https://icliniq.com./ask-a-doctor-online/ENT-Otolaryngologist

Thank you doctor,

The answers to the questions are as follows. The ear fullness started with only the left ear and later extended to the right one, but it is mostly in the left ear. No hearing loss was experienced thus far. Sometimes I have tiredness, especially when talking or chewing food. I do have ear fullness, sometimes in one ear and at times in both, especially when exposed to cold. The tinnitus started after taking Augmentin and the Actifed cold, which I stopped half way. No ear discharge was experienced thus far. No hearing test was done at my checkup, but the doctor did examine my ears. I have had cough and cold in some moments, but I do not remember exactly the last time it happened. I used to have stomach ulcer if that is what you mean by acidity, but there is no history of smoking. Also, I have no written prescription, but the doctor said it was an inflammation. He prescribed Augmentin 1 g, Actifed cold, and a blood capsule but because of the tinnitus, I could not complete the doses. When I complained of the tinnitus, the doctor prescribed SERC 8 which I stopped as well because it did not solve the problem. To add to the symptom of ear disturbances, are a constant headache, most times only on the left side of the head.

#

Hello,

Welcome back to icliniq.com.

I can figure out that your ear problems are because of middle ear pathology.

I suggest the following:

  1. Take tablet Montair LC (Montelukast and Levocetirizine) one tablet at bedtime.
  2. Tablet Pan 40 (Pantoprazole) one tablet on an empty stomach.
  3. Otrivin (Xylometazoline) nasal drops two drops in each nostril thrice a day.
  4. Continue tablet SERC (Betahistine Dihydrochloride) 8 mg three times a day.
  5. Take steam inhalation at least three to four times a day.
  6. Avoid cold food, ice creams, and soft drinks for some time.
  7. Do gentle Valsalva five to six times a day, only if you do not have a earache.
  8. Consult your specialist doctor, discuss with him or her and start taking the tablets with their consent. Do these things for five days.
  9. If not relieved, you can go for audiogram and impedance audiometry tests. You will definitely benefit.

Be happy always. The body heals faster if you are positive and happy. Feel free to contact me whenever you like.

For more information consult an ENT otolaryngologist online --> https://icliniq.com./ask-a-doctor-online/ENT-Otolaryngologist

Thank you doctor,

I need some clarifications regarding your suggestions. Are any of the drugs an antibiotic? Are any of the drugs capable of either increasing or triggering the tinnitus, given my history? Is tinnitus curable or is it a lifelong problem? Is the Otrivin nasal drops to be taken only through the nose or the ear? What do you mean by gentle Valsalva? What do you mean by steam inhalation? From my observation, the tinnitus increases with the intake of any drug. So, I hope none of the drugs has a pronounced side effect like that? I am grateful for your prompt response. Do have a nice day.

#

Hello,

Welcome back to icliniq.com.

None of the medicines are antibiotics and none of them cause vertigo.

Tinnitus is not a life long problem. Many a times it is cured. But, sometimes it may persist.

Otrivin is a nasal drop. Do not put it into your ears.

Regarding gentle Valsalva, blow your nose with nose and mouth closed.this will open up your ears with a click sound. Do this gently.

Steam inhalation means inhaling steam vapors from the nose.

Get well soon.

For more information consult an ENT otolaryngologist online --> https://icliniq.com./ask-a-doctor-online/ENT-Otolaryngologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Tinnitus worsening mom's anxiety. What might help her?

She is very deaf now and finds it difficult to wear her hearing aids as she has a perforated ear ... The hearing loss is due to age-related sensory neural ...   Read full

I am suffering from dizziness and headache. What could it be?

You may be having BPPV (benign paroxysmal positional vertigo) which is nothing but an inner ear inflammation ...   Read full

Can you suggest some medicine for ear blockage?

Those tests are for hearing and middle ear assessment ... You can contact hearing assessment center nearby your place and get it done ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.